Discussions that mention tylenol

Open to All Other Health Topics board


HI,

I don't know if this will help, but I will relate what happened to my 16 year old daughter this past summer. She began a high fever on June 6th and woke up feeling terrible. She also had very puffy eyes. I kept her to bed rest for 2 days and tylenol. In the next two days the symptoms remained and she developed a sore throat and her eyes actually began to look swollen. We went to urgent care and they started her on antibiotic...She also tested positive for strep for the first time in her life. She continued the high fever, sometimes spiking to 106. The antibiotics did not seem to have any effect at all. On day 7, I took her to the doctor again and they hospitalized her with "fever of unknown origin" and gave her stronger antibiotics.

This created a crisis with her white blood cell count and to make a long story short...she was rushed to a major city hospital where we consulted with an infectious diseases specialist. They changed the type of medication she was on to doxycycline and she did begin to respond a bit to that where she wasn't spiking the high high fevers and she was feeling a bit better. They tested her for tick diseases, mono, meglovirus, and a ton more.

It was very scary as they told us all of the horrible possibilities the fever could be. Eventually she was released from the hospital and she was treated as an outpatient by the infectious diseases specialist. The medications affected her liver and so those tests came back elevated as well. I would say she exhibited fever symptoms for over 3 weeks total before they eventually subsided. She really didn't feel herself until mid August (just over 2 months).

They never did find ANYTHING wrong with her and listed her as "Fever of unknown origin". She has had some lasting concerns related to the stress of the event and all of the medications she was on, but otherwise is perfectly healthy. Since then, we have heard of a lot of people who end up with some kind of unknown viral something or other that allows them to spike a high fever for a prolonged length of time and medicine just can't do anything to identify it or treat it.

Keep your chin up and hopefully you will find some answers. We never did and I guess I was happy to not have any of the other things they thought it was. The bad news was...we probably will never know what it was and that is disconcerting.

Hope this helps.
Hi,
Thank you so much for your reply. I hate that your daughter had to go through all of that. I hope she is doing better for now. I appreciate you sharing the story with me....it helps me not to feel like I am some weirdo or that this is all in my head.

About 4 weeks ago when I had a low grade fever my internist put me on antibiotics. I did not respond to them at all. He has some fear that I may have developed a resistence to some antibiotics.

My doctor spoke with an infectious disease specialist (the one that can't see me until the end of January) and he wanted to hospitalize me and do some extensive testing. My doctor didn't feel this was necessary and is waiting to consult and try to get me in to see another specialist next week.

Right now my official diagnosis is "fever of unknown origin".

May I ask what it was that created a crisis with her white blood cell count. The weird thing is that my white blood cell count is normal.....along with all the other tests. I don't know if this makes any sense...but, I don't want anything to be wrong with me....and at the same time I would be glad for them to tell me exactly what is wrong with me.

You mentioned meglovirus. I am not familiar with that. It seems like they have tested me for everything but I will research that one.

You also mentioned her liver being affected by the medications. This is one of my concerns. To make a long story short. I was in a serious car accident almost 3 years ago and have had 5 surgeries. After the last surgery this past may blood work showed that I had mild liver damage. My doctor instructed me to only take 2 grams of tylenol a day when absolutely necessary. Since I have been sick he told me it is okay to take the normal daily dose of tylenol. I am already scared it is impacting my liver. And because of a medication I was put on following the car wreck, it messed up my stomach...so I can't take asprin, ibuprophen or NSAIDS at all.

If you don't mind me asking, what were some of the horrible possibilities they mentioned to you while she was in the hospital? I would like to make sure that I have been tested and if not suggest to my internist that he do more testing.

Thank you for taking time to reply to my post. I appreciate it.

Michele